Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 1, 2019, 5:03 PM EDT for Steuben County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 1, 2019, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
County Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795 WGUS53 KIWX 012103 FFWIWX INC151-020000- /O.NEW.KIWX.FF.W.0010.190601T2103Z-190602T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Northern Indiana 503 PM EDT Sat Jun 1 2019 The National Weather Service in Northern Indiana has issued a * Flash Flood Warning for... Steuben County in northeastern Indiana... * Until 800 PM EDT. * At 501 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Radar estimates that between 1 and 3 inches of rain has fallen across the central portions of Steuben County. An additional 1 to 2 inches of rain is possible through 600 PM EDT. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Angola, York, Flint, Alvarado, Pleasant Lake, Crooked Lake, Golden Lake, Salem Center, Berlien, Long Lake, Metz, Big Turkey Lake and Stroh. LAT...LON 4157 8481 4156 8520 4169 8519 4170 8481 $$ MARSILI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:59 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 1, 2:59 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 259 PM EDT Sat Jun 1 2019 .SYNOPSIS... Issued at 259 PM EDT Sat Jun 1 2019 Showers and storms are possible through the late evening. Some of these storms may be severe with hail and damaging winds. Cool and dry conditions are expected Sunday through Tuesday but additional rain is expected thereafter. && .SHORT TERM...(This Evening through Tonight) Issued at 259 PM EDT Sat Jun 1 2019 Continue to focus primarily on severe chances this afternoon and into the late evening. Our CWA continues to destabilize this afternoon with surface temps around 80F and relatively cold temps aloft. Surface dewpoints continue to run a few degrees lower than guidance but excellent low/midlevel lapse rates still yielding around 2K J/kg 0-1km MLCAPE per SPC/RAP mesoanalysis. Still waiting on a trigger though with general AVA/subsidence/capping over IN. Elevated WAA supporting convection across Michigan but this forcing remains just north of our CWA. Guidance suggests enough heating late this afternoon to erode lingering cap (particularly NE) and old outflow/differential heating boundaries/lake breeze could generate a few isolated storms during the afternoon/early evening as suggested by the RAP. If this occurs...there will be a marginal severe risk for wind and hail due to instability but storms will remain "pulsey" given complete lack of deep layer shear over our area this afternoon and little/no forcing for organization. Much better forcing (and shear) arrives later this evening with approach of fairly vigorous shortwave currently entering northern IL. Associated cold front won't cross our area until 01-05Z tonight. Two areas for concern with this later activity. One...potential for a few isolated storms to develop ahead of the main front. Similar to this afternoon...this would tap into better diurnal instability but lack better forcing/shear. Two...with primary shortwave/cold front. Diurnal timing is not favorable but healthy midlevel CVA and lapse rates aloft could maintain stronger updrafts into the late evening. Hail and damaging winds would be the primary concern. Very wet antecedent conditions always lead to some flooding concern with thunderstorms but expect storms will move fairly quickly and remain more on the scattered side. Bottomline...several lower-end chances for severe storms through the late evening across much of the CWA. The risk is certainly there but delineating any particular location and exact timing is difficult in this scenario. && .LONG TERM...(Sunday through Saturday) Issued at 259 PM EDT Sat Jun 1 2019 Sun/Mon/Tue still looking dry and pleasant with brief period of highly amplified flow leaving our region in cool/dry NNW flow. Incoming airmass is relatively chilly with 850mb temps around 0C across MI and only mid-single digits over Indiana. This yields highs in the mid/upper 60s and lows Mon morning near 40F. Will still likely be a fair amount of cu on Sunday and even an outside chance for a shower in our far east with trough axis swinging through the eastern Lakes but will hold with silent 10 PoP. Our reprieve will be short-lived though. Westerly flow returns high theta-e plume to the area Tuesday night with an upper low meandering into the region by the weekend. This leads to several periods of rain and cloudy skies. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 126 PM EDT Sat Jun 1 2019 Atmosphere becoming very unstable but still capped. Area of storms have moved by to our north where less capping and better forcing exists. Cannot rule out an isolated tsra through the afternoon near terminals but chances too low for inclusion. Better chances arrive this evening ahead of cold front and stronger forcing aloft. Expect better coverage with scattered tsra at that time and made only minor adjustments to timing, mainly pushing start time back a bit. Front passes bringing end to pcpn and northwest winds for Sunday. Models bringing MVFR cigs into KFWA so added a group for this overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 1, 3:09 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 309 PM EDT Sat Jun 1 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-021915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 309 PM EDT Sat Jun 1 2019 /209 PM CDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance of thunderstorms through late evening. Some of these storms may be severe with hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerous swimming conditions are possible Sunday along the southeast shore of Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ043-046-021915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 309 PM EDT Sat Jun 1 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Jun 1, 4:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL SOUTH BEND 41.68N 86.27W
06/01/2019 E1.00 INCH ST. JOSEPH IN PUBLIC
&&
MCDLocal storm report, Jun 1, 4:49 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 1 SSW ANGOLA 41.63N 85.00W
06/01/2019 E1.50 INCH STEUBEN IN TRAINED SPOTTER
SEVERAL REPORTS OF DIME TO PING PONG SIZED
HAIL AROUND ANGOLA.
&&
MCDLocal storm report, Jun 1, 4:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 WNW SILVER LAKE 41.64N 85.12W
06/01/2019 E0.75 INCH STEUBEN IN AMATEUR RADIO
&&
MCDLocal storm report, Jun 1, 4:54 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 PM EDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL PLEASANT LAKE 41.57N 85.01W
06/01/2019 M0.88 INCH STEUBEN IN PUBLIC
&&
MCDSpecial weather statement, Jun 1, 4:57 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
457 PM EDT Sat Jun 1 2019
INZ013-015-012130-
Fulton-Pulaski-
457 PM EDT Sat Jun 1 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PULASKI AND
NORTHWESTERN FULTON COUNTIES...
At 456 PM EDT/356 PM CDT/, a strong thunderstorm was located 10 miles
west of Rochester, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rochester, Kewanna, Leiters Ford, Bruce Lake Station, Lake Bruce,
Tiosa and Lake Manitou.
&&
LAT...LON 4117 8633 4117 8621 4102 8616 4100 8649
4109 8652
TIME...MOT...LOC 2056Z 252DEG 23KT 4107 8640
HAIL...0.50IN
WIND...40MPH
CRSpecial weather statement, Jun 1, 4:58 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Northern Indiana 458 PM EDT Sat Jun 1 2019 OHZ001-002-012130- Fulton-Williams- 458 PM EDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT FULTON AND EAST CENTRAL WILLIAMS COUNTIES... At 458 PM EDT, a strong thunderstorm was located near Archbold, moving east at 25 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Wauseon, Archbold, Swanton, Delta, West Unity, Stryker, Pettisville, Brailey, Zone, Winameg, Elmira, Tedrow and Ottokee. This includes Interstate 80 in Ohio between mile markers 20 and 48. Seek shelter until these storms pass. && LAT...LON 4149 8446 4162 8442 4167 8388 4149 8388 TIME...MOT...LOC 2058Z 264DEG 23KT 4156 8433 HAIL...0.75IN WIND...40MPH MARSILI
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:39 PM EDT | Special Weather Statement | IWX | LaPorte | 51 min |
| Jun 1, 4:05 PM EDT | Special Weather Statement | IWX | LaPorte | 25 min |
| Jun 1, 4:09 PM EDT | Special Weather Statement | IWX | Steuben | 36 min |
| Jun 1, 4:20 PM EDT | Special Weather Statement | IWX | Steuben | 25 min |
| Jun 1, 4:33 PM EDT | Special Weather Statement | IWX | Saint Joseph | 27 min |
| Jun 1, 4:33 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 57 min |
| Jun 1, 4:35 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 40 min |
| Jun 1, 4:57 PM EDT | Special Weather Statement | IWX | Fulton | 33 min |
| Jun 1, 5:06 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Saint Joseph | 39 min |
| Jun 1, 5:26 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 34 min |
| Jun 1, 5:39 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 51 min |
| Jun 1, 5:52 PM EDT | Special Marine Warning | IWX | 83 min | |
| Jun 1, 6:04 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 41 min |
| Jun 1, 6:19 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 41 min |
| Jun 1, 6:23 PM EDT | Special Weather Statement | IWX | LaGrange, Noble | 37 min |
| Jun 1, 6:33 PM EDT | Special Weather Statement | IWX | DeKalb | 27 min |
| Jun 1, 6:43 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 34 min |
| Jun 1, 6:53 PM EDT | Special Weather Statement | IWX | LaGrange | 37 min |
| Jun 1, 6:59 PM EDT | Special Marine Warning | IWX | 91 min | |
| Jun 1, 7:09 PM EDT | Special Weather Statement | IWX | DeKalb | 51 min |
| Jun 1, 7:13 PM EDT | Special Weather Statement | IWX | Steuben | 32 min |
| Jun 1, 7:20 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 40 min |
| Jun 1, 7:52 PM EDT | Special Weather Statement | IWX | Steuben | 38 min |
| Jun 1, 7:58 PM EDT | Special Weather Statement | IWX | Marshall, Pulaski, Starke | 32 min |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.